BRAC University Institutional Repository

Finite volume methods for solving hyperbolic partial differential equations on curved manifolds

DSpace/Manakin Repository

Show simple item record

dc.contributor.author Rahman, Moshiour
dc.date.accessioned 2010-10-14T14:24:33Z
dc.date.available 2010-10-14T14:24:33Z
dc.date.issued 2005
dc.identifier.uri http://hdl.handle.net/10361/533
dc.description.abstract The natural mathematical arena to formulate conservation laws on curve manifolds is that of differential geometry. Ricci developed this branch of mathematics from 1887 to 1896. Subsequent work in differential geometry has made it an indespensible tool for solving in mathematical physics. The idea from differential geometry is to formulate hyperbolic conservation laws of scalar field equation on curved manifolds. The finite volume method is formulated such that scalar variables are numerically conserved and vector variables have a geometric source term that is naturally incorporated into a modified Riemann solver. The orthonormalization allows one to solve Cartesian Riemann problems that are devoid of geometric terms. The new method is tested via application to the linear wave equation on a curved manifold. en_US
dc.language.iso en en_US
dc.publisher BRAC University en_US
dc.relation.ispartofseries BRAC University Journal, BRAC University;Vol.2, No.1,pp. 99-103
dc.subject Finite volume methods en_US
dc.subject Curved manifolds en_US
dc.subject Conservation law en_US
dc.subject Wave propagation en_US
dc.title Finite volume methods for solving hyperbolic partial differential equations on curved manifolds en_US
dc.type Article en_US


Files in this item

Files Size Format View
Vol.2 No.1.10.pdf 186.0Kb PDF View/Open or Preview

This item appears in the following Collection(s)

Show simple item record

Policy Guidelines

Search DSpace


Browse

My Account